Alert archive / Ohio / Winter Weather Advisories in 2021
Winter Weather Advisory 8, NWS Cleveland, OH
NWS Cleveland, OH issued this winter weather advisory at Feb 16, 2021, 6:18 PM EST for 4 counties in Ohio; Erie County, Pennsylvania. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2021, 6:18 PM EST (23:18 UTC)
- Expired
- Feb 17, 2021, 1:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 81 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532 WWUS41 KCLE 162318 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 618 PM EST Tue Feb 16 2021 OHZ011>014-089-PAZ001-002-170600- /O.NEW.KCLE.WW.Y.0008.210216T2318Z-210217T0600Z/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie- Including the cities of Cleveland, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Ashtabula, Conneaut, Geneva, Erie, Edinboro, Corry, and Union City 618 PM EST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...Snow occurring. Additional snow accumulations of up to two to three inches. * WHERE...In Pennsylvania, Northern Erie and Southern Erie counties. In Ohio, Cuyahoga, Lake, Geauga, Ashtabula Inland and Ashtabula Lakeshore counties. * WHEN...Until 1 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...The highest additional snow accumulations in Cuyahoga County will be in eastern Cuyahoga County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
553 WWUS41 KCLE 170555 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 1255 AM EST Wed Feb 17 2021 OHZ011>014-089-170700- /O.EXP.KCLE.WW.Y.0008.000000T0000Z-210217T0600Z/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Including the cities of Cleveland, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Ashtabula, Conneaut, and Geneva 1255 AM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Lake effect snow is waning in intensity this morning and will continue to fizzle over the next couple of hours. Therefore, the Winter Weather Advisory will be allowed to expire at 1 AM. Scattered, light lake effect snow showers will continue early this morning, bringing up to one inch of new snow accumulation where showers persist. $$ PAZ001-002-170700- /O.EXP.KCLE.WW.Y.0008.000000T0000Z-210217T0600Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 1255 AM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Lake effect snow is waning in intensity this morning and will continue to fizzle over the next couple of hours. Therefore, the Winter Weather Advisory will be allowed to expire at 1 AM. Scattered, light lake effect snow showers will continue early this morning, bringing up to one inch of new snow accumulation where showers persist. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Feb 16, 3:55 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 16, 3:55 PM EST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 355 PM EST Tue Feb 16 2021 .SYNOPSIS... High pressure will move east across the area Wednesday. A trough of low pressure will extend north across the area from low pressure over the deep south Thursday night. The trough will linger over the area Friday as the low pressure system moves off the coast of Virginia. High pressure will build northeast into the Ohio Valley by Saturday morning and to Virginia by Sunday. Low pressure will move east across the central Great Lakes Sunday into Monday forcing a cold front east across the area Monday morning. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Low pressure will continue to move well east of the area this evening as upper level west to east flow develops through Wednesday. Amplification of the upper level ridge will take place over the local area Wednesday as upper level trough dives into the Central Plains. A fairly strong area of high pressure will move east into the forecast area tomorrow and bring a brief period of fair weather to the region. But in the mean time, northwest flow over the area continues to produce widely scattered lake effect snow showers across the area. Moisture extends well east from Lake Michigan into the western portions of the forecast area at this time. Some light snow was being reported at Toledo and Findlay. This should be short lived as the bands should shift north and out of that area. There is also a connection between Lake Huron and Lake Erie and this will transition to purely Lake Erie fetch later this evening. Quite a bit of shear and a descending inversion and drier air aloft will gradually cause the lake effect snow bands to diminish overnight. Otherwise, there have been a few breaks in the overcast allowing for brief sunshine this afternoon. As inversion continues to become more pronounced, expecting clouds to develop again this afternoon and evening. However, a gradual diminishing in overall coverage is expected overnight. Deep digging upper level trough will cause low pressure over northern Mexico to eject northeast across the Gulf Coast states to the northeast Wednesday night. A trough will extend north into the forecast area and the system will force another round of moisture north into the area. Current thinking is that the air mass will remain cold enough to support all snow Wednesday night but will need to continue to watch this storm track for any adjustments over the next 36 to 48 hours. Temperatures upstream were quite cold last night and as the high builds into the forecast area, there is the possibility for temperatures to drop just below zero in the west and in the single digits east. Little recovery for highs is expected Wednesday in the teens west to lower 20s east in the cold air advection. Wednesday night's lows will be slightly warmer in the teens by Wednesday night with the advancing surface trough. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Low pressure moves northeastward near the Ohio River Valley on Thursday with moisture flowing over the region. Current thinking is that this low is weaker so will be difficult to pull all that much warm air northward into the CWA. However the track of the 850 mb low is similar to this last event. So we will continue to monitor for the slim chances of mixed precipitation impacting snowfall amounts. Snow amounts Thursday into Thursday night may touch advisory levels across eastern areas of the CWA. No headlines yet since there is still some uncertainty. Lake enhanced snow showers will continue into Thursday night and Friday but the light amounts will continue to add to the growing snowpack. Slightly warmer for the short term period but temperatures will remain below seasonal averages. Highs in the 20's and lows in the teens. && .LONG TERM /SATURDAY THROUGH MONDAY/... High pressure should be in control of the region on Saturday with dry conditions expected into Saturday night. The next storm system arrives Sunday night and looks to track across the Central Great Lakes. This will put us on the warm side of the storm. Temperatures will attempt to warm enough to produce a rain/snow mix by Monday afternoon. However before that can occur a period of light snow should occur Sunday night into Monday morning. Saturday looks to be the cold day of the long term with highs in the teens to lower 20's. Warmer Sunday through Tuesday with highs potentially approaching 40 degrees on Tuesday. The first time the region gets above freezing may occur Sunday afternoon. && .AVIATION /18Z Tuesday THROUGH Sunday/... Lake effect snow from Lake Huron across Lake Erie continues to affect the central portions of the forecast area at this time. This band has been shifting east during the morning and will become more widespread over northeast Ohio and northwest Pennsylvania affecting the Akron-Canton, Youngstown, and Erie terminals. High pressure will gradually build east toward the area and a return to VFR conditions is expected over the next 36 hours across the area. Winds will gradually diminish this evening to light and variable and continue through tomorrow. Outlook...Non-VFR with periods of widespread snow are possible Wednesday night through Friday night. Non-VFR possible Sunday. && .MARINE... High pressure over the Midwest will move over Lake Erie tonight into Wednesday. This will allow winds to decrease becoming light and variable overnight. A trough will extend northward from low pressure that will reach West Virginia Thursday night. Expect to see increasing northeast winds Wednesday night into Thursday. Speeds should top out around 15 knots. So expect the ice to move around a bit, especially across the eastern basin from Erie to Long Point. As the low moves to the East Coast Thursday night into Friday winds will become northwest to west and increase to around 15 knots by Friday afternoon. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...MM LONG TERM...MM AVIATION...Lombardy MARINE...MM
Hazardous weather outlook, Feb 16, 3:42 PM EST, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 342 PM EST Tue Feb 16 2021 LEZ061-142>149-162>169-172045- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 342 PM EST Tue Feb 16 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-172045- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 342 PM EST Tue Feb 16 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another low pressure system will move through the eastern United States from Wednesday night through Friday morning, bringing accumulating snowfall to the forecast area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 16, 2:11 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
211 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM SNOW 2 NNW MEXICO 41.02N 83.20W
02/16/2021 M10.0 INCH SENECA OH TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2100624
BMLocal storm report, Feb 16, 2:14 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
214 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 NNW CHERRY VALLEY 41.64N 80.68W
02/16/2021 M3.0 INCH ASHTABULA OH TRAINED SPOTTER
12-HOUR SNOWFALL. STORM TOTAL = 3.0
&&
EVENT NUMBER CLE2100625
BMLocal storm report, Feb 16, 2:17 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
217 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 3 ENE TRUMBULL 41.70N 80.91W
02/16/2021 M2.5 INCH ASHTABULA OH TRAINED SPOTTER
12-HOUR SNOWFALL. STORM TOTAL = 6.0
&&
EVENT NUMBER CLE2100626
BMLocal storm report, Feb 16, 2:21 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
221 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM SNOW 2 NNW MEXICO 41.02N 83.20W
02/16/2021 M10.0 INCH SENECA OH TRAINED SPOTTER
24-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2100627
BMLocal storm report, Feb 16, 2:23 PM EST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
223 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NNE SULLIVAN 41.04N 82.21W
02/16/2021 M5.6 INCH ASHLAND OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 ESE CUYAHOGA FALLS 41.16N 81.50W
02/16/2021 M2.2 INCH SUMMIT OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 ENE MAUMEE 41.58N 83.63W
02/16/2021 M11.0 INCH LUCAS OH COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 1 WNW NORTH EAST 42.22N 79.86W
02/16/2021 M3.5 INCH ERIE PA COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 3 SSW HURON 41.36N 82.57W
02/16/2021 M6.0 INCH ERIE OH COCORAHS
24-HOUR SNOWFALL.
0900 AM SNOW 3 W PORT CLINTON 41.50N 82.99W
02/16/2021 M9.0 INCH OTTAWA OH COCORAHS
24-HOUR SNOWFALL.
1040 AM SNOW 1 SW FAIRVIEW PARK 41.43N 81.86W
02/16/2021 M3.5 INCH CUYAHOGA OH COCORAHS
24-HOUR SNOWFALL.
1130 AM SNOW 1 E NORWALK 41.24N 82.59W
02/16/2021 M11.0 INCH HURON OH COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2100628
EVENT NUMBER CLE2100629
EVENT NUMBER CLE2100630
EVENT NUMBER CLE2100631
EVENT NUMBER CLE2100632
EVENT NUMBER CLE2100633
EVENT NUMBER CLE2100634
EVENT NUMBER CLE2100635
BMSpecial weather statement, Feb 16, 5:22 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Cleveland OH
522 PM EST Tue Feb 16 2021
OHZ011>014-023-170015-
Geauga OH-Lake OH-Trumbull OH-Cuyahoga OH-Ashtabula Inland OH-
522 PM EST Tue Feb 16 2021
...An intense lake effect snow band will affect northwestern
Trumbull...Geauga...northeastern Cuyahoga...Lake and southwestern
Ashtabula Counties Until 715 PM EST....
At 520 PM EST, radar indicated an intense lake effect snow band near
Chesterland, or near Willowick, moving east at 15 mph.
HAZARDS INCLUDE...
Visibility rapidly dropping to less than a half of a mile...
Up to one inch of quick snow accumulation...
Locations impacted include...
Cleveland, Painesville, Willowick, Chardon, Fairport Harbor, Euclid,
Mentor, Cleveland Heights, Willoughby, Eastlake, South Russell,
Middlefield, North Bloomfield, Orwell, Burton, Timberlake, West
Farmington, Chesterland, Shaker Heights and South Euclid.
Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until this
snow band passes your location.
LAT...LON 4165 8068 4140 8081 4135 8104 4152 8168
4155 8163 4155 8162 4175 8131
TIME...MOT...LOC 2220Z 287DEG 14KT 4157 8141
&&
ODOT DMS 312, 313, 314, 315, 320, 326, 330, and 331.
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 5:22 PM EST | Special Weather Statement | CLE | Cuyahoga, Geauga | 113 min |
Nearby
Winter Weather Advisories in Ohio, 2021Winter Weather Advisories in Pennsylvania, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.